After passing a kidney stone the doc put me on leviquin. After 3 days my achellies tendons started hurting ,had nightmares, sweated through sleepless nights and could not focus to read. Called doc he said STOP. That was 4 days ago and I still have the problems. Has anyone else had this? how long will it be painful just to walk across a room? Is there any way to make these side effects go away? The kidney stone was more than enough! I don't need more discomfort! Any suggestions PLEASE?
Last edited by Consie; 06-30-2012 at 01:05 PM.
Oh my lord....that was the worst drug I had ever taken. I took it about 4 years ago. When I walked, I could actually feel my Achilles tendons pulling and hurting as if they had shrunk. I felt terrible, hurt all over and was in a nasty mood. I stopped taking it after 4 or 5 days and the side effects lasted 4 to 6 weeks. Just like there are several types of Penicillin, Leviquin is a Floxin type antibiotic, which Cipro is one of them. There were lawsuits against Cipro for tearing & rupturing tendons. I can't recall if Leviquin was included in the lawsuits, but it should have been since they have almost the same composition.
This is a terrible drug!!! Doc put me on naproxyn. Doesn't know if it will help becaues it's drug not physical problem. Also using ice because my heels,tendons swelled out of my flats! I also have both rotator cuff tendons stiff and sore. She couldn't find any mention of pain and/or swelling duration. Said she would research it because she didn't like not being able to help. Told me not to take any of this class of antibiotic, Cipro included. Odd because I had Cipro for pneumonnia once with no problems. Thank You for at least giving me a time frame. Guess I'll need to spend summer with my feet up and a good book or two.
Hi that is an evil drug...I took it for a severe sinus infection and it affected my knees! I could barely stand without help! Even the slightest movement my knees hurt,it felt like they were on fire and just bone on bone. Finally after seaching online I found out this was one of many side affects...why is this stuff still available? I talked to my Doctor and switched to something different and made a note that I am allergic to Leviquin.
I was given Levaqin following a laproscopic surgery in which I had 6 cycts removed between both ovaries. The day I was d/c from Christus Spohn in Corpus Christi I was given a Chricken sandwich. Subsequently over the next 6wks, I had chronic diarrhea. It was finally determined that I had C-diff reaction from the Levaqin and salmonnella from the chicken. All of this eventually threw me into Celiac Disease. BE VERY CAREFUL TAKING THIS MEDICATION.
this synthetic neurotoxic chemotheraputic agent is devastating the lives of countless people only meant to be prescribed for life threatening infections Drs have no idea how dangerous it is , the fluoroquinolones should only be prescribed, and you should only take them IF THE ONLY OTHER ALTERNATIVE IS DEATH ! ! !
consie the insidious way these drugs work include the fact that the affects of the drugs are cumulative, there are many people who can take several courses of them and notice nothing as their own personal tolerance level has not been reached , once breached however you WILL be hit.
Also the severe adverse affects can be delayed for months , this is also why they are so dangerous
All fluoroquinolones are essentially the same, and carry the same risks, all the drug companies do is to tweak the molecules about a bit , then market them as a new " safer
Fluoroquinolone antibiotic "
Some people given usually a lot of time, on the surface will recover. ( the damage remains underneath) unfortunately
there are tens of thousands of people whose lives will never be the same.
Last edited by SimSims; 05-10-2013 at 08:21 AM.
Reason: added to